Alert archive / Kentucky / Wind Advisories in 2024

Wind Advisory 6, NWS Louisville, KY

March 24, 202410 counties in Indiana; 32 counties in Kentucky

NWS Louisville, KY issued this wind advisory at Mar 24, 2024, 3:26 PM EDT for 10 counties in Indiana; 32 counties in Kentucky. It took effect at Mar 25, 2024, 8:00 PM EDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2024, 3:26 PM EDT (19:26 UTC)
In effect from
Mar 25, 2024, 8:00 PM EDT
Expired
Mar 26, 2024, 6:00 PM EDT
In force
22 hr
Issued by
NWS Louisville, KY
All 42 counties

Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Barren County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Hart County, KY, Jefferson County, KY, Larue County, KY, Logan County, KY, Marion County, KY, Meade County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY

The radar

The Louisville radar (KLVX), 33 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2024-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2024-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2490 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-86 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

587 
WWUS73 KLMK 241926
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
326 PM EDT Sun Mar 24 2024

INZ076>079-083-084-089>092-KYZ023>032-034-038-045-046-053-054-
061>065-070>078-081-082-251000-
/O.NEW.KLMK.WI.Y.0006.240326T0000Z-240326T2200Z/
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-
Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Shelby-Spencer-
Nelson-Washington KY-Larue-Marion-Butler-Edmonson-Hart-Green-
Taylor-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-
Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Bedford, Milton, Shelbyville, Taylorsville, Bardstown,
Springfield, Hodgenville, Lebanon, Morgantown, Brownsville, 
Horse Cave, Greensburg, Campbellsville, Russellville, 
Bowling Green, Franklin, Providence, Scottsville, Glasgow, 
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, 
and Albany
326 PM EDT Sun Mar 24 2024 /226 PM CDT Sun Mar 24 2024/

...WIND ADVISORY IN EFFECT FROM 8 PM EDT /7 PM CDT/ MONDAY TO
6 PM EDT /5 PM CDT/ TUESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of southern Indiana and central Kentucky. 

* WHEN...From 8 PM EDT /7 PM CDT/ Monday to 6 PM EDT /5 PM CDT/ 
  Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The most likely timing and location of the
  strongest winds appears to be Monday night west of Interstate 65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle on north south roads such as Interstates 65 and
165. Secure outdoor objects.

&&

$$

13
6 follow-up statements
586 
WWUS73 KLMK 250901
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
501 AM EDT Mon Mar 25 2024

INZ076>079-083-084-089>092-KYZ023>032-034-038-045-046-053-054-
061>065-070>078-081-082-252000-
/O.CON.KLMK.WI.Y.0006.240326T0000Z-240326T2200Z/
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-
Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Shelby-Spencer-
Nelson-Washington KY-Larue-Marion-Butler-Edmonson-Hart-Green-
Taylor-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-
Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Bedford, Milton, Shelbyville, Taylorsville, Bardstown,
Springfield, Hodgenville, Lebanon, Morgantown, Brownsville, 
Horse Cave, Greensburg, Campbellsville, Russellville, 
Bowling Green, Franklin, Providence, Scottsville, Glasgow, 
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, 
and Albany
501 AM EDT Mon Mar 25 2024 /401 AM CDT Mon Mar 25 2024/

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM EDT /7 PM CDT/ THIS
EVENING TO 6 PM EDT /5 PM CDT/ TUESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of southern Indiana and central Kentucky.

* WHEN...From 8 PM EDT /7 PM CDT/ Monday to 6 PM EDT /5 PM CDT/ 
  Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The most likely timing and location of 
  the strongest winds appears to be Monday night west of 
  Interstate 65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
CJP
070 
WWUS73 KLMK 252004
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
404 PM EDT Mon Mar 25 2024

INZ076>079-083-084-089>092-KYZ023>032-034-038-045-046-053-054-
061>065-070>078-081-082-260415-
/O.CON.KLMK.WI.Y.0006.240326T0000Z-240326T2200Z/
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-
Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Shelby-Spencer-
Nelson-Washington KY-Larue-Marion-Butler-Edmonson-Hart-Green-
Taylor-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-
Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Bedford, Milton, Shelbyville, Taylorsville, Bardstown,
Springfield, Hodgenville, Lebanon, Morgantown, Brownsville, 
Horse Cave, Greensburg, Campbellsville, Russellville, 
Bowling Green, Franklin, Providence, Scottsville, Glasgow, 
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, 
and Albany
404 PM EDT Mon Mar 25 2024 /304 PM CDT Mon Mar 25 2024/

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM EDT /7 PM CDT/ THIS
EVENING TO 6 PM EDT /5 PM CDT/ TUESDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of southern Indiana and central Kentucky.

* WHEN...From 8 PM EDT /7 PM CDT/ Monday to 6 PM EDT /5 PM CDT/ 
  Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The most likely timing and location of the
  strongest winds appears to be Monday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KDW
131 
WWUS73 KLMK 260007
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
807 PM EDT Mon Mar 25 2024

INZ076>079-083-084-089>092-KYZ023>032-034-038-045-046-053-054-
061>065-070>078-081-082-261000-
/O.CON.KLMK.WI.Y.0006.000000T0000Z-240326T2200Z/
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-
Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Shelby-Spencer-
Nelson-Washington KY-Larue-Marion-Butler-Edmonson-Hart-Green-
Taylor-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-
Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Bedford, Milton, Shelbyville, Taylorsville, Bardstown,
Springfield, Hodgenville, Lebanon, Morgantown, Brownsville, 
Horse Cave, Greensburg, Campbellsville, Russellville, 
Bowling Green, Franklin, Providence, Scottsville, Glasgow, 
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, 
and Albany
807 PM EDT Mon Mar 25 2024 /707 PM CDT Mon Mar 25 2024/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT /5 PM CDT/
TUESDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Portions of southern Indiana and central Kentucky.

* WHEN...Until 6 PM EDT /5 PM CDT/ Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
329 
WWUS73 KLMK 260830
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
430 AM EDT Tue Mar 26 2024

INZ076>079-083-084-089>092-KYZ023>032-034-038-045-046-053-054-
061>065-070>078-081-082-262200-
/O.CON.KLMK.WI.Y.0006.000000T0000Z-240326T2200Z/
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-
Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Shelby-Spencer-
Nelson-Washington KY-Larue-Marion-Butler-Edmonson-Hart-Green-
Taylor-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-
Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Bedford, Milton, Shelbyville, Taylorsville, Bardstown,
Springfield, Hodgenville, Lebanon, Morgantown, Brownsville, 
Horse Cave, Greensburg, Campbellsville, Russellville, 
Bowling Green, Franklin, Providence, Scottsville, Glasgow, 
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, 
and Albany
430 AM EDT Tue Mar 26 2024 /330 AM CDT Tue Mar 26 2024/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT /5 PM CDT/ THIS
EVENING...

* WHAT...South winds 15 to 25 mph with peak gust up to 45 mph.

* WHERE...Portions of southern Indiana and central Kentucky.

* WHEN...Until 6 PM EDT /5 PM CDT/ Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

BJS
672 
WWUS73 KLMK 261510
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
1110 AM EDT Tue Mar 26 2024

INZ076>079-083-084-089>092-KYZ023>032-034-038-045-046-053-054-
061>065-070>078-081-082-262200-
/O.CON.KLMK.WI.Y.0006.000000T0000Z-240326T2200Z/
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-
Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Shelby-Spencer-
Nelson-Washington KY-Larue-Marion-Butler-Edmonson-Hart-Green-
Taylor-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-
Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Bedford, Milton, Shelbyville, Taylorsville, Bardstown,
Springfield, Hodgenville, Lebanon, Morgantown, Brownsville, 
Horse Cave, Greensburg, Campbellsville, Russellville, 
Bowling Green, Franklin, Providence, Scottsville, Glasgow, 
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, 
and Albany
1110 AM EDT Tue Mar 26 2024 /1010 AM CDT Tue Mar 26 2024/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT /5 PM CDT/ THIS
EVENING...

* WHAT...South winds 15 to 25 mph with peak gusts up to 45 to 50 
  mph.

* WHERE...Portions of southern Indiana and central Kentucky.

* WHEN...Until 6 PM EDT /5 PM CDT/ Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
024 
WWUS73 KLMK 262153
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
553 PM EDT Tue Mar 26 2024

INZ076>079-083-084-089>092-KYZ023>032-034-038-045-046-053-054-
061>065-070>078-081-082-262300-
/O.EXP.KLMK.WI.Y.0006.000000T0000Z-240326T2200Z/
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-
Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Shelby-Spencer-
Nelson-Washington KY-Larue-Marion-Butler-Edmonson-Hart-Green-
Taylor-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-
Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Bedford, Milton, Shelbyville, Taylorsville, Bardstown,
Springfield, Hodgenville, Lebanon, Morgantown, Brownsville, 
Horse Cave, Greensburg, Campbellsville, Russellville, 
Bowling Green, Franklin, Providence, Scottsville, Glasgow, 
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, 
and Albany
553 PM EDT Tue Mar 26 2024 /453 PM CDT Tue Mar 26 2024/

...WIND ADVISORY WILL EXPIRE AT 6 PM EDT /5 PM CDT/ THIS
EVENING...

The strongest winds are exiting the region to the north and east.
Sustained winds of 15 to 20 mph with wind gusts of 25 to 35 mph 
will continue for the next few hours before subsiding after 
sunset. 

$$

CSG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Mar 24, 2:08 PM EDT, 1 hour 18 minutes earlier. Its key messages:

  • * Impactful storm system Monday through Tuesday with gusty winds, widespread rainfall, and a few storms possible. * Gusts of 30 to 40 mph possible for some late Monday night into Tuesday. Higher gusts possible, but confidence is low for now. * The mild, dry, and gusty winds on Monday could lead to increased fire danger.
Area forecast discussion, Mar 24, 2:08 PM EDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
208 PM EDT Sun Mar 24 2024

...Updated Aviation Discussion...

.KEY MESSAGES...

* Impactful storm system Monday through Tuesday with gusty winds,
  widespread rainfall, and a few storms possible.

* Gusts of 30 to 40 mph possible for some late Monday night into
  Tuesday. Higher gusts possible, but confidence is low for
  now.

* The mild, dry, and gusty winds on Monday could lead to increased
  fire danger.

&&

.UPDATE...
Issued at 1133 AM EDT Sun Mar 24 2024

Satellite imagery is beginning to show increased upper cloud cover
working in from the west, but with easterly winds trying to veer
towards the south as surface low pressure to our west nears,
increased WAA should help to begin lifting temperatures. Southern
Kentucky is still on track to see the low 60s while northern areas
will likely only see the 50s.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 317 AM EDT Sun Mar 24 2024

A dry day is in store for our Sunday due to mid-level ridging
overhead and sfc high pressure to our north. This sfc high will
promote a cool easterly flow for our area. Upper clouds will begin
to increase by this afternoon, which will be in response to a low
pressure system spinning up across eastern Colorado. Did knock temps
down a few degrees from NBM to align with the median of all
available model guidance, as the easterly flow and increasing cloud
cover should result in temps underachieving today. Highs in the mid
to upper 50s seem likely, possibly some low 60s across our south
too.

For tonight, we remain dry as the sfc high departs off to our
northeast, and we await the arrival of our next system. An upper
trough to our west will pivot across the southwestern US tonight,
pushing the aforementioned sfc low to the east-northeast. With the
sfc high departing, we'll begin to feel the influence of this sfc
low as our winds turn to the southeast and promote a WAA regime.
It'll be a mild night due to these winds and the increased cloud
cover. Overnight lows will be in the 40s, with the warmer temps
expected west of I-65 where southerly flow will be stronger.
Speaking to that, a notable LLJ will be to our west, and the eastern
periphery of it will be working into western Kentucky and southern
Indiana tonight. Winds could become quite breezy west of I-65
tonight.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
Issued at 317 AM EDT Sun Mar 24 2024

Monday - Tuesday Night...

Pretty active stretch of weather expected through the early week
time frame as a strong low pressure system moves from the central
Plains through the western Great Lakes. A tight pressure gradient
looks to set up between the ~990 mb surface low and high pressure
centered over far eastern Canada. Meanwhile, upper ridging aloft
centered up the Atlantic Coast will try to hold over our area, but
will eventually give way to the ejecting trough out of the western
CONUS. This will result in a largely dry, mild, and gusty Monday
before widespread showers and a few t-storms overspread the area
Monday night. Lingering showers and a few storms hang around for
Tuesday into Tuesday night ahead of the trailing cold front.

The jet dynamics with this system are quite impressive as models
continue to suggest a very intense low level jet (70-75 knots)
responding beneath the exit region of a 140 knot upper jet. This
will provide large scale forcing along with excellent moisture
transport ahead of the upper trough axis and trailing surface cold
front. The good news is that it appears any surface or near-surface
based instability will be hard to come by thanks to a strong low
level inversion, and late surface moisture recovery. In fact, dew
points on Monday afternoon will only be in the 30s before Monday
night advection eventually brings Td's up into the low 50s. Given
the degree of forcing expected combined with some meager elevated
instability, do expect there could be some isolated thunder with any
thin line convection embedded in the larger stratiform rain shield,
so will continue to mention iso T. Not overly concerned about the
severe threat, given the expected stable layer, however there is
always some concern when you have a low level jet that strong
combined with stronger showers or a storm that could realize some of
those winds down to the surface. A widespread threat is not
expected, but perhaps a few isolated stronger gusts could be
possible with any more robust convection Tuesday morning.

There is also concern for the gradient wind threat alone from later
Monday afternoon through Monday night given the low level wind
field. Although the peak of the LLJ core doesn't arrive over our
area until overnight, and soundings show a pretty stout inversion
over our area. We become a little less stable toward sunrise on
Tuesday as the main line of convection from upstream approaches, and
this appears to be our best shot at some stronger (possibly Wind
Advisory criteria) gusts. Not confident enough at this time to go
with any headlines given the expected stability, but certainly
something to be mindful of over the next few forecasts. Given how
dry the low level might be given how dry we get Monday afternoon,
some of our best gusts may come on the leading edge of precipitation
onset as the column saturates later Monday night.

The dry slot of this system overspreads our area on Tuesday, cutting
off the widespread precipitation. However, this will allow an
opportunity to destabilize a bit into the afternoon and evening
before the cold front finally pushes through. Models have been
consistently showing some redevelopment, however not sure how robust
this activity will be able to get, and it appears the best LLJ core
will be off to the east by then. May have to keep an eye on Tuesday
afternoon/evening as a sneaky/sleeper secondary threat of some gusty
winds or even a strong storm or two, but confidence will remain low
for now. Overall, rainfall totals look manageable in the .50" to
.75" range for most.

Monday highs should peak in the upper 60s to around 70, but this
could also be a setup to overachieve in. May go a bit higher than
guidance here. Monday night looks mild as well with lows in the 50s.
Tuesday also looks mild before the cold front is able to swing
through with highs in the mid and upper 60s. However, temps will be
in the 30s to low 40s by dawn on Wednesday behind the strong cold
front.

Wednesday - Saturday...

Canadian high pressure at the surface and unremarkable zonal flow
aloft take hold for the remainder of the week into the first part of
the weekend. Looking for a dry forecast through the rest of the work
week, with perhaps some rain chance returning for Friday night or
Saturday. Temperatures will be cooler in the 50s for Wed/Thu, before
recovering back into the 60s and possibly lower 70s (SW CWA) for
Friday/Saturday.

&&

.AVIATION /18Z TAFS THROUGH 00Z TUESDAY/...
Issued at 207 PM EDT Sun Mar 24 2024

VFR conditions are expected through the forecast period. Any issues
are going to come from wind. Winds will continue to slowly veer
towards the south, but won't reach a southerly direction until
closer to midnight across southern Kentucky and closer to sunrise in
southern Indiana and northern Kentucky.

Tonight, a low level jet will crank up ahead of a low pressure
system to our west. This will cause low level wind shear at all
sites except LEX and RGA.

Tomorrow, the same system will continue inching in from the west
causing gusty conditions. HNB and BWG could see some 30 to 35 knot
gusts during the morning hours. Later in the day, gusts will expand
eastward.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...None.
IN...None.

&&

UPDATE...KDW
SHORT TERM...CJP
LONG TERM...BJS
AVIATION...KDW
Hazardous weather outlook, Mar 24, 4:09 AM EDT, 11 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
409 AM EDT Sun Mar 24 2024

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-250815-
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-Grayson-
Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-Franklin-
Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-Bourbon-
Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-Larue-Marion-
Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-
Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-
Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
409 AM EDT Sun Mar 24 2024 /309 AM CDT Sun Mar 24 2024/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Mild, dry, and gusty conditions on Monday could lead to increased
fire danger across the area. Gusty winds continue into Monday night
and Tuesday with occasional speeds over 30 mph possible. Locally
stronger gusts over 40 mph can't be ruled out with any stronger
shower or storm through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotters may be needed on Tuesday to report any gusts over 40 mph, or
any impacts from gusty winds.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

BJS

Nearby

Wind Advisories in Kentucky, 2024Wind Advisories in Indiana, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.